Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 19, 2007, 4:36 PM EDT for Cumberland County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 4:36 PM EDT (20:36 UTC)
- Expired
- Jun 19, 2007, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Cumberland County, PA
The radar
The State College radar (KCCX), 115 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 192036
SVRCTP
PAC041-192130-
/O.NEW.KCTP.SV.W.0129.070619T2036Z-070619T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
436 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEWVILLE...OR 6 MILES WEST OF CARLISLE...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARLISLE AROUND 455 PM EDT...
MOUNT HOLLY SPRINGS AROUND 500 PM EDT...
CARLISLE SPRINGS AROUND 505 PM EDT...
BOILING SPRINGS AROUND 510 PM EDT...
HOGESTOWN AND MECHANICSBURG AROUND 530 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 213 AND 239...I-81 BETWEEN
MILE MARKERS 35 AND 65...I-83 BETWEEN MILE MARKERS 40 AND 41.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4020 7692 4017 7692 4016 7701 4008 7714
4008 7739 4026 7741 4032 7692 4030 7693
4027 7692 4022 7686
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:59 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 19, 3:59 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT TUE JUN 19 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS...SOME OF THEM STRONG TO SEVERE...FORMING AHEAD OF A COLD FRONT OVER INDIANA WILL MOVE ACROSS CENTRAL PENNSYLVANIA THROUGH THIS EVENING. LESS HUMID AIR BEHIND THE FRONT WILL RETURN FOR WEDNESDAY INTO THE WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SEVERE THUNDERSTORM WATCHES ARE IN EFFECT UNTIL 9 PM THIS EVENING FOR THE NORTHERN HALF OF THE CWA AND 11 PM FOR THE SOUTHERN HALF. THUNDERSTORMS DEVELOPING AS EXPECTED OVER PA AT THIS TIME. WARM TEMPS...MOIST DEWPOINTS AND DYNAMICS ENTERING FROM THE WEST WILL ALLOW THUNDERSTORMS TO DEVELOP TO SEVERE LEVELS PRODUCING LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO HEAVY RAIN. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... WITH THE 500 MB TROUGH LAGGING THE SURFACE FRONT...SHOWERS MAY LINGER WEDNESDAY MORNING OVER THE CENTRAL AND EAST. ALL AREAS WILL CLEAR OUT DURING THE DAY WEDNESDAY AS HIGH PRESSURE BUILDS IN. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... SURFACE HIGH PRESSURE UNDER SLOWLY BUILDING UPPER HEIGHTS WILL DOMINATE THE LONG TERM PERIOD. THIS SHOULD SUPPORT MAINLY DRY CONDITIONS WITH ONLY ISOLATED SHOWER AND THUNDERSTORM ACTIVITY... AND TEMPERATURES WITHIN A FEW DEGREES OF SEASONAL AVERAGES. SEVERAL SHORTWAVES LOOK TO BE PRESENT IN THE UPPER FLOW AND MAY SERVE TO STIMULATE MORE THAN ISOLATED CONVECTIVE ACTIVITY. AT THIS POINT...GUIDANCE CONTINUES TO SUGGEST THAT A SIGNIFICANT TROF WILL MOVE THROUGH THE FLOW ON SATURDAY. HAVE MAINTAINED CHANCE POPS FOR SATURDAY AND SATURDAY NIGHT WHILE MUCH OF THE REST OF THE TIME POPS WILL BE SLIGHT CHANCE OR LESS. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... WDSPRD 3-5SM BR/HZ WITH SOME LCL IFR /2SM/ THIS MORNING SHOULD SLOWLY MIX OUT ACROSS THE WESTERN AND CENTRAL TERMINALS AS SFC DEWPOINTS REMAIN IN THE 60S. DEEP/STRONG LLVL INVERSION WILL KEEP MVFR HZ LOCKED IN ACROSS THE LWR SUSQ VLY THROUGH AT LEAST NOON. SCT-BKN MID LVL CLOUDS WILL BE ON THE INCREASE FROM WEST TO EAST AHEAD OF COLD FRONT MOVG THROUGH THE OH VLY AND LWR GRT LKS. LATEST MOS GUID BACKING OFF OF THE PROLONGED LOWERED /MVFR/ CONDS THIS AFTN AND EVENING...FOCUSING MUCH OF THE CONVECTION WITH A PRE-FRONTAL OR LEE-SIDE TROF THAT SETS UP JUST EAST OF THE SPINE OF THE APPALACHIANS. GIVEN LACK OF A DISCERNIBLE KICKER SHORT WAVE OR UPPER LEVEL DISTURBANCE...CONVECTIVE ACTIVITY MAY BE SLIGHTLY MORE SCT IN NATURE WITH THE BULK OF THE PCPN AND LOWERED CIGS/VIS ALONG OR BEHIND THE ACTUAL COLD FRONT...WHICH WILL NOT ARRIVE UNTL LATE THIS EVENING. WILL TRIM BACK THE MVFR A TAD AND DECREASE CONVECTIVE COVERAGE A BIT IN THE TAFS THIS PACKAGE...WHICH SEEMS TO GO ALONG WITH THE LATEST MOS TRENDS. CANNOT TOTALLY RULE OUT AN ISOLD TSRA BY THE EARLY AFTN INVOF REMNANT QUASI-WARM FRONT. OTHERWISE...TIMING OF BEST TSRA COVERAGE STILL LOOKS TO BE 19-01Z FROM BFD-MDT. A FEW STORMS MAY BE SEVERE. WOULD ANTICIPATE SOME POST-FRONTAL LOWER CIGS AND FOG AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST CLOSER TO 12Z...ESP ACROSS THE ERN TERMINALS WHERE -SHRA WILL LKLY LINGER THE LONGEST. VFR SHOULD DOMINATE THROUGH THE END OF THE WEEK UNTL A MORE POTENT UPPER LEVEL DISTURBANCE MOVES IN FOR SAT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ONDREJIK/GARTNER NEAR TERM...ONDREJIK/GARTNER SHORT TERM...ONDREJIK LONG TERM...GARTNER AVIATION...ONDREJIK/STEINBUGL
Hazardous weather outlook, Jun 19, 3:15 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 315 PM EDT TUE JUN 19 2007 PAZ004>006-010>012-017>019-037-041-042-045-046-201915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 315 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-049>053-056>059-063>066-201915- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 315 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...IN EFFECT UNTIL 9 PM THIS EVENING. THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS ACROSS THE AREA WITH STORMS REACHING A MAXIMUM INTENSITY DURING PEAK HEATING OR BETWEEN 2 AND 8 PM. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARTNER/ONDREJIK
In the hours before
Local storm report, Jun 19, 2:37 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 5 NE WILLIAMSPORT 41.29N 76.95W
06/19/2007 LYCOMING PA TRAINED SPOTTER
NUMEROUS TREES DOWN AND MINOR STREET FLOODING NORTH OF
WILLIAMSPORT.
&&
BENTLEY/HEADLocal storm report, Jun 19, 2:39 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 N WILLIAMSPORT 41.25N 77.02W
06/19/2007 E0.75 INCH LYCOMING PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN GRAMPIAN HILLS 1.6 MILES
NORTH OF WILLIAMSPORT.
&&
BENTLEY/HEADThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:38 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 37 min |
| Jun 19, 1:55 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 35 min |
| Jun 19, 2:10 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 65 min |
| Jun 19, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 45 min |
| Jun 19, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 48 min |
| Jun 19, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 76 min |
| Jun 19, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 58 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Jun 19, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 49 min |
| Jun 19, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 41 min |
| Jun 19, 3:58 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Jun 19, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Union | 24 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Northumberland | 58 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 27 min |
| Jun 19, 4:34 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 41 min |
| Jun 19, 5:06 PM EDT | Tornado Warning | CTP | Lycoming | 24 min |
| Jun 19, 5:20 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 55 min |
| Jun 19, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 64 min |
| Jun 19, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 19, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 55 min |
| Jun 19, 6:07 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon | 53 min |
| Jun 19, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 61 min |
| Jun 19, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill | 83 min |
| Jun 19, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, York | 63 min |
| Jun 19, 6:34 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 86 min |
| Jun 19, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.